Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 55, NWS Bismarck, ND

June 13, 2008Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 13, 2008, 4:33 PM CDT for Morton County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2008, 4:33 PM CDT (21:33 UTC)
Expired
Jun 13, 2008, 5:15 PM CDT
In force
42 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

County Morton County, ND

The radar

The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:02 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 13, 3:02 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
302 PM CDT FRI JUN 13 2008

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
MAIN CONCERNS DURING THE SHORT TERM PERIOD WILL FIRST FOCUS ON THE
CURRENT WIND HEADLINES AND THEN WILL FOCUS ON CONVECTIVE/SEVERE WX
CHANCES ON SATURDAY. THE SHORT TERM MODELS ARE IN FAIR AGREEMENT AT
LEAST THROUGH SATURDAY...AND ALL POINT TO ANOTHER POSSIBLE SEVERE WX
EPISODE ON SATURDAY.

CURRENT WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL LOW MOVING OUT
ACROSS FAR SOUTHEASTERN MANITOBA. IN THE WAKE OF THIS
SYSTEM...CYCLONIC FLOW WITH EMBEDDED DISTURBANCES ARE STILL
IMPACTING THE AREA THIS AFTERNOON. WITH COLD H500 TEMPS AND STEEP
LAPSE RATES DIURNAL THUNDERSTORMS ARE FIRING UP ACROSS THE STATE
THIS AFTERNOON. THIS ACTIVITY SHOULD DISSIPATE THIS EVENING.

NEXT PIECE OF ENERGY EMANATING FROM ANOTHER UPPER LOW ACROSS WEST
CENTRAL ALBERTA...WILL QUICKLY MOVE ACROSS THE NORTHERN ROCKIES AND
ACROSS THE NORTHERN PLAINS ON SATURDAY. AN ASSOCIATED SPEED MAX WILL
HELP INCREASE THE DEEP LAYER SHEER DURING THE AFTERNOON AND EVENING
HOURS. UNIDIRECTIONAL DEEP LAYER SHEER IS EXPECTED BE THE BEST
ACROSS THE SOUTH AND THE SOUTHWEST. HOWEVER...THE BEST INSTABILITY
WILL RESIDE FARTHER EAST AND NORTH...WHERE IN SPITE OF GOOD LOW
LEVEL MOISTURE (DEW POINTS IN THE UPPER 40S TO LOW 50S)...COLD H500
TEMPS AND STEEP MID LEVEL LAPSE RATES WILL CONTRIBUTE TO UPWARDS OF
1000 J/KG OF CAPE AND LIS OF -5 TO -7 BY MID TO LATE AFTERNOON.
WITH THIS BEING THE CASE...AS A WEAK SURFACE TROUGH MOVES ACROSS THE
AREA EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND
AHEAD OF THIS FEATURE. THE MAIN SEVERE THREAT SHOULD LARGE HAIL.
HOWEVER...THERE WILL ALSO BE A THREAT FOR DAMAGING WINDS WITH AN
INVERTED V-TYPE SOUNDING. THIS WILL MAINLY BE WITHIN THE NORTH
CENTRAL THROUGH THE EASTERN PORTIONS OF THE AREA. BECAUSE OF
THIS...HAVE ADDED HAIL AND WIND WORDING TO THE FORECAST FOR TOMORROW
AFTERNOON AND EARLY EVENING.

ANOTHER MINOR DISTURBANCE MAY BRING ADDITIONAL SHOWERS AND STORMS TO
THE AREA ON SUNDAY. OTHERWISE...THE LATER PORTION OF THE SHORT TERM
PERIOD SHOULD FEATURE UPPER LEVEL RIDGING ACROSS THE REGION AS A
GULF OF ALASKA LOW DIGS SOUTHWARD ACROSS THE EASTERN PACIFIC REGION.
THIS SHOULD BRING WARMER WEATHER TO THE REGION FOR THE LATER PART OF
THE PERIOD AFTER A SLIGHTLY COOLER DAY ON SUNDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY...
UPPER LEVEL RIDGING TUESDAY WILL CONTINUE TO BRING SEASONAL
TEMPERATURES AND DRY WEATHER TO THE FORECAST AREA. AN UPPER LEVEL
TROUGH SITUATED OVER THE PACIFIC NORTHWEST WILL EJECT SHORT WAVE
IMPULSES EAST WEDNESDAY INTO FRIDAY...EFFECTIVELY FLATTENING THE
RIDGE AND BRINGING SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS ALL
THREE DAYS TO WEST/CENTRAL ND. TEMPERATURES SHOULD REMAIN SEASONAL
TO SLIGHTLY ABOVE SEASON WED-FRI WITH A QUASI-ZONAL FLOW REGIME
ALOFT ACROSS THE REGION.

&&

.AVIATION...
AN UNSTABLE ATMOSPHERE AND AN UPPER LEVEL DISTURBANCE WILL BRING
CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS TO WEST AND CENTRAL
ND THIS AFTERNOON AND EVENING...WITH THIS PRECIP ACTIVITY ENDING BY
AROUND MIDNIGHT TONIGHT. THUS FAR ALL CIG REPORTS SHOW VFR FLIGHT
CONDITIONS...ALTHOUGH WOULD EXPECT A FEW MVFR CIGS AND VIS IN ANY
HEAVIER TSRA ACTIVITY WHICH MAY MOVE OVER TAF SITES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT
/6 PM MDT/ THIS EVENING FOR NDZ017>020-031>037-040>048-050-051.

&&

KB/NH
Hazardous weather outlook, Jun 13, 4:08 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
408 PM CDT FRI JUN 13 2008

NDZ001>005-009>013-021>023-025-142115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
408 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
REGION THIS EVENING. A FEW OF THESE STORMS COULD BE STRONG WITH
HIGH WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL AND
EASTERN PORTIONS OF THE REGION TOMORROW AFTERNOON. SOME OF THESE
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.
THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY ALONG AND
EAST OF A MINOT TO BISMARCK LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT AN SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IN BISMARCK.

NDZ017>020-031>037-040>048-050-051-142115-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
408 PM CDT FRI JUN 13 2008 /308 PM MDT FRI JUN 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR WEST WINDS
OF 25 TO 35 MPH WITH SOME HIGHER GUSTS. IN ADDITION TO THE WIND...SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS
EVENING. A FEW OF THESE STORMS COULD BE STRONG WITH HIGH WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL AND
EASTERN PORTIONS OF THE REGION TOMORROW AFTERNOON. SOME OF THESE
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.
THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY ALONG AND
EAST OF A MINOT TO BISMARCK LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT AN SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IN BISMARCK.

KJB

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:29 AM CDTWind AdvisoryBISAdams, Billings, Bowman, Burleigh, Dickey, Dunn and 14 more15 hr
Jun 13, 4:54 PM CDTSevere Thunderstorm WarningBISEmmons27 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.